My son was on adderall and concerta.and both of them ,have the side effect of causing seizures.He was taken off them medicine once I found out he was having seizures ,
and was told it could be from the medicine.and the side effect cant be reversed.
Be careful of the side effects with the medicine and make sure it is worth ,what could happen to you,if you where to get any of them.
And make sure that you really have adhd and not something different.There are other things out there beside adhd and add.
o.k here is a list of the meds and also a list of side effects from any stimulant meds.
side effects of stimulants for ADD & ADHD:
Feeling restless and jittery
Loss of appetite
Irritability, mood swings
Stimulant medications may also cause personality changes. Some people become withdrawn, listless, rigid, or less spontaneous and talkative. Others develop obsessive-compulsive symptoms.
Stimulant safety concerns
Beyond the potential side effects, there are a number of safety concerns associated with the stimulant medications for ADD / ADHD.
Effect on the developing brain — The long-term impact of ADD / ADHD medication on the youthful, developing brain is not yet known. Some researchers are concerned that the use of drugs such as Ritalin in children and teens might interfere with normal brain development.
Heart-related problems — ADD / ADHD stimulant medications have been found to cause sudden death in children and adults with heart conditions. The American Heart Association recommends that all individuals, including children, have a cardiac evaluation prior to starting a stimulant. An electrocardiogram is recommended if the person has a history of heart problems.
Psychiatric problems — Stimulants for ADD / ADHD can trigger or exacerbate symptoms of hostility, aggression, anxiety, depression, and paranoia. People with a personal or family history of suicide, depression, or bipolar disorder are at a particularly high risk, and should be carefully monitored when taking stimulants.
Potential for abuse — Stimulant abuse is a growing problem, particularly among teens and young adults. College students take them for a boost when cramming for exams or pulling all-nighters. Others abuse stimulant meds for their weight-loss properties. If your child is taking stimulants, make sure he or she isn’t sharing the pills or selling them.
5. Strattera (do not use this, there is a warning on the label for suicidal thoughts)
Their may be other but these are the most popular ones used. Please read and research everything about this before doing anything.
I can't help you much, but I think the others before me did a pretty darn good job on explaining ADHD medication and their side effects.
I have only been on Concerta and Vyvanse.
All that I really know is Vyvanse is the newest of the group. It is what I am currently on, and love it. It really is great... it is also a stimulant, which is perfect for me, since I suffer from insomnia. I know everyone is different, but if your doctor suggests it, I highly recommend that you try it.
Concerta I took for the longest time, even though I didn't think it worked that great, it was just the "best" thing out there at the time, for me, and I'm pretty sure that it just increased my mood swings.
MY SON HAS BEEN ON CONCERTA FOR 7YRS AND IT IS WONDERFUL HE HAS ADHD. MY DAUGHTER HAS ADHD AND ODD, CONCERTA GAVE HER TICS AND FINALLY I FOUND A GREAT DOCTOR AND SHE TOOK HER OFF STIULANTS AND THEY ARE ALL GONE SHE IS NOW ON TENEX AND IS A NEW CHILD. SOMETIME IT IS JUST TRIAL AND ERA TILL YOU FIND THE RIGHT DRUG, AS YOU COULD SEE WITH MY DAUGHTER, AND BELIEVE ME WE TRIED ABOUT 10 OR MORE TILL WE GOT IT RIGHT. GOOD LUCK
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.